Thunderstorm Wind, Fulton
- When
- August 10, 2:22 PM CST
- Where
- Fulton County, St David
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.483, -90.050
A few one foot diameter tree limbs blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 10, 1:15 PM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT WED AUG 10 2005 .DISCUSSION... SHORT TERM...TONIGHT THROUGH SATURDAY... PATTERN TAKING ON SOME CHANGES OVER THE SHORT TERM AS A SERIES OF SHORTWAVES EFFECTIVELY FLATTEN THE UPPER LEVEL RIDGE ACRS THE CENTRAL U.S. PUTTING THE LOWER LAKES ON THE SRN FRINGE OF THE STRONGER WESTERLY FLOW. THIS SHOULD BRING PERIODIC RAIN CHANCES TO THE UPPER MIDWEST AND PORTIONS OF THE LOWER LAKES. BIG QUESTION IS OUR WE AGAIN TOO FAR SOUTH TO FEEL THE EFFECTS. MODEL-WISE...FEEL THE NAM LOOKS MORE REALISTIC WITH ITS FRONTAL POSITIONS AND QPF FIELDS...WHEREAS THE GFS FEEDBACK PROBLEMS LEAD TO STRONGER SFC WAVES ALONG THE BOUNDARY ACRS CNTRL IL...WHICH IN TURN LEADS TO A FURTHER SOUTH POSITION IN THE FRONT ONCE THE UPPER LEVEL FORCING SHIFTS AWAY FROM OUR AREA. WITH THIS IN MIND...MAIN FORECAST CHALLENGE THIS PERIOD WILL BE RAIN CHANCES ALONG AND NORTH OF DIFFUSE FRONTAL BOUNDARY...WHICH IS CURRENTLY STRETCHING FROM NW INDIANA TO JUST SOUTH OF BMI AND PIA TO NEAR QUINCY. NOT A REAL BIG CHANGE IN TEMPERATURES OR DEW POINT IMMEDIATELY BEHIND THE FRONTAL BOUNDARY THIS AFTERNOON WITH ANY SIGNIFICANT CHANGES EXPECTED TO REMAIN NORTH OF OUR AREA AS BOUNDARY BECOMES STATIONARY OVER THE SRN HALF OF THE FCST AREA. CLEAR CASE OF THE MESOSCALE DRIVING THE SYNOPTIC SCALE AS EARLIER CONVECTION ALONG FRONT WAS HELPING TO INCH THE BOUNDARY FURTHER SOUTHEAST AS THE MAIN 3 HOURLY PRES RISES REMAINED WELL TO OUR NORTH. CONVECTION CHANCES SEEM HIGHEST (30 POPS) MAINLY SOUTH OF INTERSTATE 72 EARLY TNT WITH WITH ONLY SLIGHT CHANCES HOLDING ACRS THE NORTH. SHORTWAVE ENERGY FCST TO PUSH ACRS THE NRN PLAINS AND UPPER MIDWEST ON THURSDAY WILL HELP PUSH THE STALLED BNDRY NORTH ACRS CNTRL AND NRN ILLINOIS. MCS ACTIVITY EXPECT TO DEVELOP ACRS THE MO VALLEY OVERNIGHT WILL SHIFT EAST AND SOUTH TO NEAR THE MISSISSIPPI RIVER BY 12Z THU. ORIENTATION OF THE LLJ ALONG WITH THE BEST 850 MB THETA-E ADV SUGGESTS MOST OF THE ACTIVITY SHOULD STAY TO OUR NORTH AND WEST LATE TNT INTO THU MORNING WITH LOW POP CHANCES HANGING ON THURSDAY...ESP ALONG AND NORTH OF THE WARM FRONT. MODELS SHOWING LOW LVL FORCING (I.E. ORIENTATION OF LLJ IN CONJUNCTION WITH THETA-E ADV AT 850 MB) MOST PROMINENT ACRS OUR NRN AREAS LATER THUR EVENING INTO FRIDAY MORNING SO HIGHEST POPS WILL BE LOCATED IN THIS REGION WITH SILENT 20S LOOKING REASONABLE FURTHER SOUTH. AS THE UPPER LEVEL WAVE SHIFTS TO OUR NORTH AND EAST ON FRIDAY...THE BOUNDARY WILL SAG SOUTH AGAIN DURING THE DAY WITH ADDITIONAL SHORTWAVE ENERGY FCST TO TRACK ACRS THE UPPER MIDWEST LATER FRIDAY. THIS WILL KEEP PRECIP CHANCES GOING...ESP ALONG AND NORTH OF THE QUASI-STATIONARY FRONT WHICH SHOULD BE LOCATED OVER THE CNTRL PORTIONS OF OUR FCST AREA. CONVECTION CHANCES WILL BE GREATEST (30 POPS) FRIDAY NIGHT THRU SATURDAY AS THE SHORTWAVE INDUCES SVL FRONTAL WAVES TO PROGRESS NORTHEAST ALONG THE BNDRY. LONG TERM...SUNDAY THROUGH WEDNESDAY... ENSEMBLES NOT SHOWING TOO MUCH OF A SPREAD THRU 120 HOURS WITH THE MAIN BELT OF WESTERLIES JUST TO OUR NORTH AND THE FLATTER LOOKING RIDGE ACRS THE LOWER OHIO VALLEY AND SOUTHEAST. HARD TO TIME THE SHORTWAVES TRACKING ACRS THE NRN PLAINS AND UPPER MIDWEST AND ANY AFFECT THEY WILL HAVE ON FRONTAL POSITIONS AND RESULTANT PRECIP CHANCES IN OUR AREA. SOME SIGNIFICANT DIFFERENCES SEEN IN THE UK AND ECMWF MODELS WITH RESPECT TO THE STRENGTH OF THE TROF ACRS THE ROCKIES AND RIDGING OVER THE SERN US. THE UK IS MORE AMPLIFIED WHILE THE ECMWF INDICATES THE PATTERN (FLATTER SOLUTION) WILL NOT CHANGE MUCH INTO THE FIRST HALF OF NEXT WEEK...WITH THE BEST CHANCES OF RAINFALL ACRS THE UPPER MIDWEST AND GREAT LAKES WITH PROGRESSIVELY LOWER POPS TO THE SOUTH. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL ISSUED BY NWS CHICAGO 1100 AM CDT WED AUG 10 2005 ILZ027>031-036>038-040>057-061-111100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...MATTOON... PEORIA...SHELBYVILLE...SPRINGFIELD AND TAYLORVILLE 1100 AM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL SLOWLY PUSH THROUGH THE REGION THIS AFTERNOON...BRINGING ISOLATED THUNDERSTORMS TO THE REGION. THEN...A THUNDERSTORM COMPLEX WILL DEVELOP OVER THE PLAINS TONIGHT AND MAY IMPACT THE REGION TOWARD MORNING. ANY THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO THE REGION THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-111100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- INCLUDING THE CITIES OF...EFFINGHAM...FLORA AND LAWRENCEVILLE 1100 AM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL CONTINUE TO SLOWLY PUSH THROUGH THE REGION THIS AFTERNOON. THE FRONT IS EXPECTED TO STALL OUT JUST SOUTH OF THE REGION BY THIS EVENING. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING..AS THE FRONT APPROACHES AND MOVES THROUGH. ANY THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO THE REGION THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.
The Lincoln radar (KILX), 71 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few one foot diameter tree limbs blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469194.